The one medication that I receive that has the most lovely side effects is Zoladex. This medication is given subcutaneous every 3 months and thank goodness it’s not more frequent because it is by far the biggest “subcutaneous” needle I have ever seen. A few weeks after I got this injection the pleasant side effects started. Essentially this medication is meant to shut down your ovaries and thus put you into early menopause. Since my cancer feeds off of estrogen this treatment is essential to ensure that we get things under control. Now a few weeks after this lovely shot I am now experiencing the side effects. Firstly, if you look this medication up on a pharmacy website(Lexicomp was my choice) and read the possible side effects I feel that some of the wording may need to be explained a little differently. So here is my perspective on how these side effects should be worded.
Well if someone were to tell me that this was a side effect I would think it means you may become a bit moody. In reality what should be written is, “You will lose your f*ck*n mind.” I am not an overly emotional person, however I now find myself crying for very unnecessary reasons. The best example is when I went to buy gas the other day. Enough said. Nothing happened at the gas station, I wasn’t robbed, so why was I crying??? I have absolutely no clue, but that was one of many “Judit is going crazy” moments and would really love for it to stop, soon, before I get committed to a psych ward.
You would think you get a bit over heated and within a couple minutes that sensation will pass. In reality what this means is, “you will become so overheated that it doesn’t matter if you take all your clothing off, you will still feel like you’re on fire.” I wonder if someone lit a spark close to me if I would catch on fire?? Good thing my hubby is a firefighter:)
We all get headaches so what’s the big deal, right?? Well, when you have a headache essentially everyday it starts to become annoying. When it feels like your head is being crushed, whilst having a hot flash, plus being emotional it really puts you into a great mood for the dayJ
Although these side effects are truly annoying I am more than willing to accept them as long as it helps stop this cancer crap from getting any worse. Now I get to start a new medication called Letrozole, also called Femara, which is also meant to decrease the amount of estrogen produced in the body. I am a smidge bit hesitant to start it as I fear it may push me into laying in the snow naked because I can’t imagine a hot flash becoming any worse then it already is. So I will wait until tomorrow to start it as I have plans for this evening, and getting committed to a mental health ward is not a part of my evening plans.
Overall, I feel good. My pain is not even comparable to what it was a month ago and I’m going to assume all the medications are feverishly working to kill off the cancer. I had an appointment with my radiation oncologist last week and because I have been feeling so much better with the pain she felt I didn’t need radiation which was a nice lil plus!! I have had some wonderful coffee dates with friends, good laughs with my hubby, and some great times with my nieces. Essentially everything that is most meaningful and important in life I have. Realistically what more could I ask for? Although the side effects of the medications are bothersome they are more than worth it as long as I continue to have many more great times with my friends and family. Right now things are good, and in the moment that’s all that matters.
I love this quote because I think it’s so true!!
If it weren’t for cancer, I’d say I have the perfect life.
If it weren’t for cancer, would I even realize this?- Phil Green
My bestie, Lex!! Don't worry we don't share a husband, we just refer to each other as sister wives since we are so similar!! Luv you buddy, you are an amazing friend!!!
My love bug!!!
My hubby, Chris
My princess noodle